Is It Ok To Take Paracetamol 4 Weeks After An Overdose?

My husband took 4 co-codamol 4 weeks ago. The paramedics came and said he was fine. He has a headache at the moment and has taken 2 paracetamol, would this harm him or would his liver have recovered in the last 4 weeks from the 4 he took? Thanks..

6 thoughts to “Is It Ok To Take Paracetamol 4 Weeks After An Overdose?”

  1. 4 co-codamol would only be an overdose for someone who took them deliberately who is not in any pain. The human body can cope with large quantities of painkillers (think morphine) if it is in severe pain. Therefore, if you are in pain there is in fact no technical overdose of co-codamol. I’ve taken more than that when I’ve had a dental abcess – on the advice of the doctor no less, because that was the prescribed dose.
    Co-codamol is either in proportions of 8/500 or 30/500 – the 500 referring to the paracetamol content. Therefore, four tablets is the same as a normal 4 paracetamol plus the codeine. Trust me, he has not actually overdosed, just taken a large dose.
    Why did he take four tablets? Did he need them or was it some sort of protest? (not trying to belittle here, I promise).
    His liver wil not have had any damage as a result of those four tablets, however if you wish to feel more comfortable about it then remove all paracetamol from the house and replace it with ibuprofen 200mg tablets. 200mg is the equivalent dose to 500mg of paracetamol, and works in a different way to paracetamol, and does not have the same effect in the liver etc.
    I only take ibuprofen these days myself anyway, so that if that doesn’t knock the pain then I can still take co-codamol later on. As I say, they work in different ways so they can be combined if necessary. Do not pay out a fortune for brand names like Nurofen, the generic shop own brand are exactly the same chemical make up and therefore the same effect as the fancy ones. However at £4 a box for Nurofen and £0.28p for Asda own, the price difference is enormous.

  2. I’m going to be honest with you here! a couple of weeks ago i took an overdose. I was in hospital for three days and then was released. i went back to school the week later and needed some paracetamol as it was that time of the month. I took two and it didn’t effect me at all. I was fine!

  3. 4 co-codamol would barely be considered an overdose and will certainly not have done any damage to his liver, so he is perfectly fine to take it now – he could have taken it the day after and it would have been fine.

  4. rest easy! he will not have done any perminate damage to himself by thaing 4 co codamol then 4 weeks later taking paracetamol………
    they liver would have really gone out of his system by then……. so plase dont worry…..

Leave a Reply